Alert archive / Mississippi / Flash Flood Warnings in 2020

Flash Flood Warning 10, NWS Jackson, MS

January 11, 20207 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Jan 11, 2020, 10:00 AM CST for 7 counties in Mississippi. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 11, 2020, 10:00 AM CST (16:00 UTC)
Expired
Jan 11, 2020, 1:00 PM CST
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Attala County, MS, Choctaw County, MS, Clay County, MS, Lowndes County, MS, Noxubee County, MS, Oktibbeha County, MS, Winston County, MS

The radar

The Columbus AFB radar (KGWX), 55 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 11, 10:00 AM CSTFLASH FLOODAckerman, MSNUMEROUS STREETS FLOODED IN ACKERMAN.
Jan 11, 10:21 AM CSTFLASH FLOODSturgis, MSSEVERAL ROADS FLOODED IN STURGIS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 4.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2020-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2020-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 364 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
364 m²/s²
0-3 km storm-relative helicity
587 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

488 
WGUS54 KJAN 111600
FFWJAN
MSC007-019-025-087-103-105-159-111900-
/O.NEW.KJAN.FF.W.0010.200111T1600Z-200111T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
1000 AM CST Sat Jan 11 2020

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Southeastern Choctaw County in central Mississippi...
  Western Noxubee County in east central Mississippi...
  Southern Oktibbeha County in northeastern Mississippi...
  Eastern Attala County in central Mississippi...
  Winston County in east central Mississippi...
  Southeastern Clay County in northeastern Mississippi...
  Lowndes County in northeastern Mississippi...

* Until 100 PM CST.

* At 959 AM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 4 inches of rain have 
  fallen in some areas with 1-3 more inches expected. Flash flooding 
  is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that will experience flooding include...
  Columbus, Louisville, Columbus AFB, Ackerman, Brooksville,
  Caledonia, Crawford, Betheden, Craig Springs, Millcreek, Oktoc,
  Bent Oak, Chester, Zama, Kolola Springs, Steens, Mashulaville,
  Waverly, Noxapater and Weir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3342 8830 3330 8854 3293 8876 3293 8948
      3338 8932 3334 8867 3347 8865 3368 8853
      3368 8849 3365 8851 3369 8837 3374 8833
      3374 8825

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-3 INCHES IN 1 HOUR

$$

JM
1 follow-up statement
626 
WGUS74 KJAN 111734
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
1134 AM CST Sat Jan 11 2020

MSC007-103-111743-
/O.CAN.KJAN.FF.W.0010.000000T0000Z-200111T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Noxubee MS-Attala MS-
1134 AM CST Sat Jan 11 2020

...THE FLASH FLOOD WARNING FOR WESTERN NOXUBEE AND EASTERN ATTALA
COUNTIES IS CANCELLED...

Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.

LAT...LON 3342 8830 3329 8855 3329 8881 3293 8881
      3293 8932 3328 8932 3329 8935 3338 8932
      3334 8867 3347 8865 3368 8853 3368 8850
      3365 8851 3369 8837 3374 8833 3374 8825

$$

MSC019-025-087-105-159-111900-
/O.CON.KJAN.FF.W.0010.000000T0000Z-200111T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Choctaw MS-Oktibbeha MS-Winston MS-Clay MS-Lowndes MS-
1134 AM CST Sat Jan 11 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM CST FOR
SOUTHEASTERN CHOCTAW...SOUTHERN OKTIBBEHA...WINSTON...SOUTHEASTERN
CLAY AND LOWNDES COUNTIES...

At 1133 AM CST, law enforcement reported some flash flooding across 
the area. While the heavy rain has ended, runoff from the earlier 
excessive rain will allow for lingering flooding and some flash 
flooding issues.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Law enforcement.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

Some locations that will experience flooding include...
Columbus, Louisville, Columbus AFB, Ackerman, Caledonia, Crawford,
Betheden, Craig Springs, Millcreek, Oktoc, Bent Oak, Chester, Kolola
Springs, Steens, Waverly, Noxapater, Weir, Artesia and Sturgis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3342 8830 3329 8855 3329 8881 3293 8881
      3293 8932 3328 8932 3329 8935 3338 8932
      3334 8867 3347 8865 3368 8853 3368 8850
      3365 8851 3369 8837 3374 8833 3374 8825

FLASH FLOOD...OBSERVED

$$

CME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jan 11, 6:06 AM CST, 3 hours 54 minutes earlier.

Area forecast discussion, Jan 11, 6:06 AM CST, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
606 AM CST Sat Jan 11 2020

...SEVERE STORMS ONGOING THIS MORNING...

.UPDATE...
Updated for 12Z aviation discussion

&&

.AVIATION...
12Z TAF discussion:
Severe thunderstorms are moving through the region this morning
and will continue to from west to east through 18Z. This will make
for very messy flying conditions during this time. Ceilings will
be MVFR or lower for most of the day. There could be a small
window of time where VFR ceilings are achieved late this afternoon
before more MVFR to IFR ceilings resume overnight. Winds ahead of
the line of storms will be gusty out of the south around 15-25kts
sustained and gusts to near 40kts. With storms, winds could gust
to near 60kts. Winds will gradually diminish this evening, with
speeds dropping to 10kts or less overnight. /28/

&&

.DISCUSSION...
Today and tonight...

Much anticipated severe weather event is beginning to unfold across
the region this morning. A line of severe thunderstorms is moving
through southeast Arkansas, northeast Louisiana and barreling toward
Mississippi. Ahead of this, some warm advection showers continue to
affect eastern portions of the state. Tornado Watches are now in
effect for the western part of the forecast area, with locations
closer to the eastern part of the state likely needing a watch
closer to daybreak.

Thinking remains the same with the system as it passes through the
region. More than enough shear, on the order of 60kts, is present as
well as 500-600 m2/s2 helicity, around 1000-1500 J/kg of MLCAPE,
dewpoints in the upper 60s and lower 70s across the region. All of
these parameters along with strong forcing from the incoming front
and negatively tilted trough will be enough to bring widespread
damaging winds to the region with embedded QLCS tornadoes. It won't
be out of the question for there to be a strong tornado with any
that does develop in this environment. Discrete storms ahead of the
squall line are looking increasingly less likely but if one does
develop, this would also bring potential for a strong tornado.
Timing on this line remains roughly the same with it just now
entering the western edge of my forecast area, tracking into the I-
55 corridor by around 9am  and toward the AL/MS state line by noon.
While this squall line should be fairly progressive, it could
produce a quick 1 to 3 inches of rainfall given the anomalous amount
of moisture present. Will continue with limited risk for flooding.
Some light lingering precipitation could occur behind the line but
overall drying conditions should occur fairly quickly and dry
weather will occur tonight.

Outside of the line of storms, southerly gradient winds have been
strong overnight with 15 to 20 mph sustained speeds and gusts to
near 40 mph at times. A Wind Advisory remains in effect through the
afternoon for this reason and these winds could bring down trees or
power lines, even without thunderstorms. Temperatures today will be
warm early but cool with the passage of the cold front. A cooler
night will be in store for tonight with overnight lows in the mid
30s to lower 40s. /28/

Sunday night through Friday night...High pressure will prevail
across the area on Sunday, but as the surface high shifts east, the
flow will once again swing back around to the southeast. The frontal
boundary will push back north as a warm front Sunday night into
Monday as a short wave moves into the area. Showers/storms will
move into the southeast Sunday night and continue to spread
northward through the day into the evening hours. Showers will
continue to be possible overnight as the boundary stalls across
the delta. Another short wave will move across the area on Tuesday
with another round of storms. The global models indicate steep
mid level lapse rates on Tuesday, ranging from 6.5- 7.5 C/KM. This
combined with dewpoints in the mid 60s and decent shear, may kick
off strong to possibly severe storms on Tuesday. Highs on Tuesday
will climb into the 70s, with lows in the 50s/60s Tuesday night.

The pattern will change very little on Wednesday with a continued
chance for showers, as moist southerly flow continues. The GFS/ECMWF
are in decent agreement of a stronger cold front dropping south
across the area Wednesday night into Thursday, with another round of
showers/storms. The front will usher in drier/cooler air for
Thursday and into Friday, but yet another short wave/cold front will
move into the area Friday night. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       69  37  64  45 /  96   4   6  36
Meridian      72  40  66  48 /  98   9  11  54
Vicksburg     67  37  62  44 /  98   3   5  25
Hattiesburg   71  41  67  52 /  98   4  15  66
Natchez       67  38  64  46 /  98   3   6  46
Greenville    63  35  57  42 /  97   5   1   8
Greenwood     68  36  60  42 /  95   7   3  12

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 8 PM CST this evening for MSZ018-019-025>066-
     072>074.

LA...Wind Advisory until 8 PM CST this evening for LAZ007>009-015-016-
     023>026.

AR...Wind Advisory until 8 PM CST this evening for ARZ074-075.

&&

28
Hazardous weather outlook, Jan 11, 4:27 AM CST, 5 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
427 AM CST Sat Jan 11 2020

ARZ074-075-LAZ007-MSZ018-121030-
Ashley-Chicot-Morehouse-Bolivar-
427 AM CST Sat Jan 11 2020

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and northwest Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Mainly through daybreak

FLOODING
THREAT...Limited
TIMING...Early this morning through this afternoon

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Early this morning through this afternoon

Severe thunderstorms and tornadoes are likely with strong
tornadoes possible. Some thunderstorms could also produce
widespread damaging winds up to 80 mph and hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

One to three inches of rain could fall in a short amount of time
as the line of storms moves through the region. Given recent
rainfall and area rivers being high, this could lead to some
localized flooding concerns.

(https://www.weather.gov/images/jan/graphicast/3.png)

A few downed trees and power lines are possible due to sustained
winds ranging from 25 to 35 mph and potential for wind gusts up to
50 mph outside of thunderstorms. Travel will also be difficult
for those in high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region early this
morning through today.

LAZ008-009-015-016-023-MSZ019-034-040-041-121030-
West Carroll-East Carroll-Richland-Madison LA-Franklin LA-
Sunflower-Washington-Issaquena-Sharkey-
427 AM CST Sat Jan 11 2020

This hazardous weather outlook is for portions of northeast
Louisiana, northwest Mississippi, and west central Mississippi.

.DAY ONE...Today and Tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Through this afternoon

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Mainly through daybreak

FLOODING
THREAT...Limited
TIMING...Today

Severe thunderstorms and tornadoes are likely with strong
tornadoes possible. Some thunderstorms could also produce
widespread damaging winds up to 80 mph and hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

One to three inches of rain could fall in a short amount of time
as the line of storms moves through the region. Given recent
rainfall and area rivers being high, this could lead to some
localized flooding concerns.

(https://www.weather.gov/images/jan/graphicast/3.png)

A few downed trees and power lines are possible due to sustained
winds ranging from 25 to 35 mph and potential for wind gusts up to
50 mph outside of thunderstorms. Travel will also be difficult
for those in high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region early this
morning through today.

MSZ028>033-037>039-043>046-048>052-054>058-061>066-072>074-121030-
Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-
Noxubee-Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton-
Lauderdale-Copiah-Simpson-Smith-Jasper-Clarke-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
427 AM CST Sat Jan 11 2020

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
northeast Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Through this afternoon

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Today

FLOODING
THREAT...Limited
TIMING...Today

Severe thunderstorms are likely and tornadoes are possible. Some
thunderstorms may produce widespread damaging winds up to 70 mph
and hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

One to three inches of rain could fall in a short amount of time
as the line of storms moves through the region. Given recent
rainfall and area rivers being high, this could lead to some
localized flooding concerns.

(https://www.weather.gov/images/jan/graphicast/3.png)

A few downed trees and power lines are possible due to sustained
winds ranging from 25 to 35 mph and potential for wind gusts up to
50 mph outside of thunderstorms. Travel will also be difficult
for those in high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region early this
morning through today.

MSZ025>027-035-036-042-047-053-059-060-121030-
Leflore-Grenada-Carroll-Humphreys-Holmes-Yazoo-Warren-Claiborne-
Jefferson-Adams-
427 AM CST Sat Jan 11 2020

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, southwest Mississippi,
and west central Mississippi.

.DAY ONE...Today and Tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Early this morning through this afternoon

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Early this morning through this afternoon

FLOODING
THREAT...Limited
TIMING...Today

Severe thunderstorms are likely and tornadoes are possible. Some
thunderstorms may produce widespread damaging winds up to 70 mph
and hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

One to three inches of rain could fall in a short amount of time
as the line of storms moves through the region. Given recent
rainfall and area rivers being high, this could lead to some
localized flooding concerns.

(https://www.weather.gov/images/jan/graphicast/3.png)

A few downed trees and power lines are possible due to sustained
winds ranging from 25 to 35 mph and potential for wind gusts up to
50 mph outside of thunderstorms. Travel will also be difficult
for those in high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region early this
morning through today.

LAZ024>026-121030-
Catahoula-Tensas-Concordia-
427 AM CST Sat Jan 11 2020

This hazardous weather outlook is for portions of northeast
Louisiana.

.DAY ONE...Today and Tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Early this morning through this afternoon

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Mainly through daybreak

FLOODING
THREAT...Limited
TIMING...Today

Severe thunderstorms are likely and tornadoes are possible. Some
thunderstorms may produce widespread damaging winds up to 70 mph
and hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

One to three inches of rain could fall in a short amount of time
as the line of storms moves through the region. Given recent
rainfall and area rivers being high, this could lead to some
localized flooding concerns.

(https://www.weather.gov/images/jan/graphicast/3.png)

A few downed trees and power lines are possible due to sustained
winds ranging from 25 to 35 mph and potential for wind gusts up to
50 mph outside of thunderstorms. Travel will also be difficult
for those in high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region early this
morning through today.

28

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

*NON-THUNDERSTORM WINDS*
Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph
 or greater.
Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph.
Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph.
Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Jan 11, 9:31 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
931 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 AM     FLASH FLOOD      1 SSW JAN AIRPORT       32.30N 90.09W
01/11/2020                   RANKIN             MS   LAW ENFORCEMENT

            FOX HALL RD IS UNDERWATER.

&&

AW
Local storm report, Jan 11, 9:43 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
943 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 AM     TSTM WND DMG     4 NW CLEM               31.75N 89.83W
01/11/2020                   JEFFERSON DAVIS    MS   EMERGENCY MNGR

            TREES DOWN ON MT OLIVE RD.

&&

TW
Local storm report, Jan 11, 9:44 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
944 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 AM     TSTM WND DMG     5 SSE GWINVILLE         31.69N 89.87W
01/11/2020                   JEFFERSON DAVIS    MS   EMERGENCY MNGR

            TREE DOWN ON HWY 13.

&&

TW
Local storm report, Jan 11, 9:56 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
956 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     FLASH FLOOD      3 ENE FOREST HILL       32.28N 90.23W
01/11/2020                   HINDS              MS   BROADCAST MEDIA

            VIDEO OF FLASH FLOODING ALONG MYRTLEWOOD DR.

&&

TW
Local storm report, Jan 11, 9:58 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
958 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 AM     TSTM WND DMG     1 S WESSON              31.69N 90.40W
01/11/2020                   COPIAH             MS   TRAINED SPOTTER

            TREE DOWN ON MISSION HILL RD.

&&

TW
Local storm report, Jan 11, 10:00 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1000 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 AM     TSTM WND DMG     WALNUT GROVE            32.60N 89.46W
01/11/2020                   LEAKE              MS   PUBLIC

            TREES DOWN IN WALNUT GROVE.

&&

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 3:32 AM CSTTornado WarningJANBolivar, Sunflower, Washington58 min
Jan 11, 3:43 AM CSTSevere Thunderstorm WarningJANBolivar47 min
Jan 11, 4:18 AM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Sunflower57 min
Jan 11, 4:30 AM CSTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Washington, Yazoo60 min
Jan 11, 4:44 AM CSTSevere Thunderstorm WarningJANAdams, Jefferson61 min
Jan 11, 5:10 AM CSTSevere Thunderstorm WarningJANIssaquena, Warren65 min
Jan 11, 5:14 AM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery, Webster48 min
Jan 11, 5:28 AM CSTSevere Thunderstorm WarningJANHolmes, Humphreys, Issaquena, Sharkey, Yazoo62 min
Jan 11, 5:43 AM CSTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson62 min
Jan 11, 6:13 AM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Issaquena, Madison, Warren62 min
Jan 11, 6:26 AM CSTSevere Thunderstorm WarningJANAdams, Claiborne, Copiah, Franklin, Jefferson, Lincoln64 min
Jan 11, 6:27 AM CSTSevere Thunderstorm WarningJANHolmes, Madison, Warren, Yazoo63 min
Jan 11, 7:16 AM CSTSevere Thunderstorm WarningJANHinds, Leake, Madison, Rankin, Scott59 min
Jan 11, 7:18 AM CSTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Holmes, Montgomery, Webster57 min
Jan 11, 7:30 AM CSTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson, Lincoln75 min
Jan 11, 7:47 AM CSTTornado WarningJANFranklin, Lincoln43 min
Jan 11, 8:08 AM CSTTornado WarningJANCopiah, Simpson50 min
Jan 11, 8:14 AM CSTSevere Thunderstorm WarningJANLeake, Madison, Neshoba, Rankin, Scott, Simpson and 1 more61 min
Jan 11, 8:15 AM CSTSevere Thunderstorm WarningJANAttala, Choctaw, Noxubee, Oktibbeha, Winston45 min
Jan 11, 8:20 AM CSTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha, Webster55 min
Jan 11, 8:24 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Lincoln, Simpson66 min
Jan 11, 8:49 AM CSTTornado WarningJANRankin, Scott, Smith56 min
Jan 11, 8:57 AM CSTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha, Winston63 min
Jan 11, 9:01 AM CSTFlash Flood WarningJANHinds, Rankin59 min
Jan 11, 9:06 AM CSTFlash Flood WarningJANChoctaw, Clay, Oktibbeha, Webster4 hr
Jan 11, 9:16 AM CSTSevere Thunderstorm WarningJANCovington, Jasper, Newton, Scott, Smith59 min
Jan 11, 9:21 AM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lamar, Marion54 min
Jan 11, 9:23 AM CSTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha52 min
Jan 11, 9:29 AM CSTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott61 min
Jan 11, 9:35 AM CSTTornado WarningJANNeshoba, Newton, Scott40 min
Jan 11, 9:49 AM CSTSevere Thunderstorm WarningJANCovington, Forrest, Jones, Lamar56 min
Jan 11, 10:01 AM CSTSevere Thunderstorm WarningJANChoctaw, Clay, Lowndes, Noxubee, Oktibbeha, Winston44 min
Jan 11, 10:06 AM CSTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton54 min
Jan 11, 10:14 AM CSTSevere Thunderstorm WarningJANKemper, Noxubee61 min
Jan 11, 10:54 AM CSTTornado WarningJANKemper, Noxubee12 min
Jan 11, 11:52 AM CSTRiver Flood WarningJANYazoo131 days
Jan 11, 12:48 PM CSTRiver Flood WarningJANAttala20 hr
Jan 11, 12:48 PM CSTRiver Flood WarningJANLeake9 days
Jan 11, 4:28 PM CSTAreal Flood WarningJANAttala, Choctaw, Clay, Lowndes, Noxubee, Oktibbeha and 2 more12 hr

Nearby

Flash Flood Warnings in Mississippi, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.